Alert archive / Alabama / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 128, NWS Birmingham, AL

May 28, 2017Jefferson County, Walker County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 28, 2017, 2:28 AM CDT for Jefferson County, Walker County, Alabama. It was in force for 77 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2017, 2:28 AM CDT (07:28 UTC)
Expired
May 28, 2017, 3:45 AM CDT
In force
77 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 57 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 2:42 AM CDTTSTM WND DMG2 Ssw Manchester, ALLARGE TREE DOWN ON AIRPORT RD IN JASPER BLOCKING THE ROADWAY. TIME BASED ON RADAR. VIA SOCIAL MEDIA.
May 28, 3:34 AM CDTTSTM WND DMG1 Ne Mountain Brook, ALLARGE TREE DOWN CRUSHING A VEHICLE IN CRESTLINE PARK IN EAST BIRMINGHAM. VIA SOCIAL MEDIA, TIME BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 9:07 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1881 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.9
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted.

552 
WUUS54 KBMX 280728
SVRBMX
ALC073-127-280845-
/O.NEW.KBMX.SV.W.0128.170528T0728Z-170528T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
228 AM CDT SUN MAY 28 2017

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Walker County in Alabama...
  Jefferson County in Alabama...

* Until 345 AM CDT

* At 228 AM CDT, severe thunderstorms were located along a line
  extending from near Oakman to near Smith Dam, moving southeast at
  40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
  Brook, Trussville, Hueytown, Jasper, Gardendale, Irondale, Leeds,
  Moody, Fairfield, Fultondale, Sumiton, Cordova, Dora,
  Pinson-Clay-chalkville and Center Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3390 8710 3389 8701 3382 8695 3384 8676
      3377 8665 3377 8654 3356 8655 3353 8652
      3347 8667 3325 8703 3325 8706 3328 8707
      3346 8734 3350 8726 3352 8732 3359 8732
      3360 8742 3369 8742 3372 8753 3397 8714
TIME...MOT...LOC 0728Z 310DEG 34KT 3368 8745 3391 8707 

HAIL...<.75IN
WIND...60MPH
 
$$

32/Davis
4 follow-up statements
114 
WWUS54 KBMX 280753
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
253 AM CDT SUN MAY 28 2017

ALC073-127-280845-
/O.CON.KBMX.SV.W.0128.000000T0000Z-170528T0845Z/
Walker AL-Jefferson AL-
253 AM CDT SUN MAY 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHEASTERN WALKER AND JEFFERSON COUNTIES...

At 253 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Oak Grove to near Morris, moving
southeast at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds, Moody,
Fairfield, Fultondale, Sumiton, Cordova, Dora, Pinson-Clay-chalkv,
Center Point and Pleasant Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3386 8709 3389 8701 3382 8695 3384 8676
      3377 8665 3377 8654 3356 8655 3353 8652
      3347 8667 3325 8703 3325 8706 3328 8707
      3346 8734 3350 8726 3352 8732 3359 8732
      3359 8735 3372 8733
TIME...MOT...LOC 0753Z 310DEG 34KT 3353 8724 3376 8686 

HAIL...<.75IN
WIND...60MPH
 
$$

32/Davis
999 
WWUS54 KBMX 280811
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
311 AM CDT SUN MAY 28 2017

ALC127-280821-
/O.CAN.KBMX.SV.W.0128.000000T0000Z-170528T0845Z/
Walker AL-
311 AM CDT SUN MAY 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALKER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3377 8665 3376 8654 3356 8655 3353 8652
      3347 8667 3325 8703 3325 8706 3328 8707
      3346 8734 3350 8726 3353 8727 3352 8725
      3354 8723 3355 8719 3360 8719 3366 8706
      3377 8702 3379 8697 3382 8695 3384 8676
TIME...MOT...LOC 0811Z 303DEG 31KT 3342 8724 3374 8658 

$$

ALC073-280845-
/O.CON.KBMX.SV.W.0128.000000T0000Z-170528T0845Z/
Jefferson AL-
311 AM CDT SUN MAY 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR JEFFERSON COUNTY...

At 311 AM CDT, severe thunderstorms were located along a line
extending from Bull City to near Clay, moving southeast at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds, Moody,
Fairfield, Fultondale, Sumiton, Pinson-Clay-chalkv, Center Point,
Pleasant Grove, Clay and Pinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3377 8665 3376 8654 3356 8655 3353 8652
      3347 8667 3325 8703 3325 8706 3328 8707
      3346 8734 3350 8726 3353 8727 3352 8725
      3354 8723 3355 8719 3360 8719 3366 8706
      3377 8702 3379 8697 3382 8695 3384 8676
TIME...MOT...LOC 0811Z 303DEG 31KT 3342 8724 3374 8658 

HAIL...<.75IN
WIND...60MPH
 
$$

32/Davis
279 
WWUS54 KBMX 280831
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
331 AM CDT SUN MAY 28 2017

ALC073-280845-
/O.CON.KBMX.SV.W.0128.000000T0000Z-170528T0845Z/
Jefferson AL-
331 AM CDT SUN MAY 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHEASTERN JEFFERSON COUNTY...

At 331 AM CDT, severe thunderstorms were located along a line
extending from near Tannehill Ironworks State Park to Bald Rock,
moving southeast at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Birmingham, Vestavia Hills, Homewood, Mountain Brook, Trussville,
Gardendale, Irondale, Leeds, Moody, Fultondale, Pinson-Clay-chalkv,
Center Point, Clay, Pinson, Tarrant, Ketona Lakes, B.j.c.c.,
Chalkville, Kingston and Grayson Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3377 8665 3376 8654 3356 8655 3353 8652
      3347 8667 3341 8677 3351 8686 3362 8678
      3374 8670
TIME...MOT...LOC 0831Z 310DEG 34KT 3330 8707 3362 8641 

HAIL...<.75IN
WIND...60MPH
 
$$

32/Davis
101 
WWUS54 KBMX 280837
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
337 AM CDT SUN MAY 28 2017

ALC073-280847-
/O.EXP.KBMX.SV.W.0128.000000T0000Z-170528T0845Z/
Jefferson AL-
337 AM CDT SUN MAY 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
WILL EXPIRE AT 345 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

LAT...LON 3377 8665 3376 8654 3356 8655 3353 8652
      3347 8667 3341 8677 3351 8686 3362 8678
      3374 8670
TIME...MOT...LOC 0837Z 310DEG 34KT 3327 8703 3359 8637 

$$

32/Davis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:31 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 28, 12:31 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1231 AM CDT Sun May 28 2017

.UPDATE...
For 06Z Aviation.

&&

.SHORT TERM...
Tonight.

Confidence is increasing now that showers and thunderstorms will
begin to impact the area more tonight than this afternoon, so have
removed the severe potential for this afternoon but added it in
for tonight through the overnight hours as the next system moves
into the region. Again activity will develop north and west of the
area so to what extent will it hold together will determine the
extent of the strong to to isolated severe storms. The HRRR has
been hinting at this for several hourly runs and now the ARW is on
board with the activity. Still some uncertainties with the
activity as it will be outflow driven. As for the models the HRRR
does have the best handle on current activity and again has for
several runs now, so will adjust the forecast to closely represent
the HRRR.

16

.LONG TERM...
Sunday through Friday.

The forecast for Sunday will largely hinge on the MCS expected to
approach the area from the northwest late tonight. General
consensus from the latest CAMs is that a chance of isolated to
scattered showers and storms will linger for a couple hours past
12Z as an outflow boundary moves in. These would likely be in a
weakened state due to the time of day and the continued presence
of strong mid-level capping over the area associated with a strong
EML. This outflow boundary would need to be watched for additional
re-development of showers and storms later in the day, but latest
guidance suggests it will retreat north of the forecast area by
afternoon. This would leave the forecast area in a capped air
mass with a lack of forcing to break the cap during the afternoon,
as 700 mb temperatures will remain around +10-11C with dry air
also present at mid-levels and the front well off to the west. For
the late afternoon, will leave just a slight chances of an
isolated shower/storm across the northern half of Central Alabama.
If a storm develops in the afternoon, it would likely be strong
to severe with hail/wind given high CAPE, steep mid-level lapse
rates, and 35-45 kts of 0-6 km bulk shear. But, confidence in
development is too low to include in the HWO at this time.

Greater chances of showers and storms will come after sunset
Sunday night, more likely some time after the 10pm-midnight
timeframe. A decelerating cold front will move in from the
northwest, extending southwestward from low pressure over the
Great Lakes. Weak height falls will occur as the trough over the
north-central US causes the Gulf ridge to be suppressed eastward,
and the forecast area will begin to feel the influence of the
right entrance region of a jet streak over the Ohio Valley.  This
upper-level forcing will result in cooling at 700 mb and allow
the cap to weaken. Will keep an eye on this late Sunday night
period for any strong to severe threat given the instability still
present, but time of day will not be particularly favorable and
bulk shear somewhat marginal.

Numerous showers and thunderstorms are expected for Memorial Day
in the southwest to northeast oriented moisture axis along and
south of the front which will have stalled. These will be aided by
weak shortwaves in the southwest flow aloft to the south of the
strong upper low over the Great Lakes. Strong storms will continue
to be possible, and an isolated severe storm cannot be ruled out.
0-6 km bulk shear values will be marginal at 25-35 kts, mid-
level lapse rates will be weakening, and profiles will be
fairly saturated. Ongoing precipitation may also hamper
destabilization. Therefore, chances of an organized threat are too
low to mention in the HWO at this time.

The forecast area will remain in the moisture axis south of the
old front Tuesday and Wednesday with continued cyclonic upper-
level flow south of the upper low lifting into Ontario. Scattered
showers and storms will continue across the area, with the best
chances around peak heating. For the rest of the week, the upper
low will continue to lift northeastward while ridging develops
over the Plains. A few southern stream waves will try to under-cut
the ridge. A warm and humid air mass will remain in place over
Central Alabama, with continued summertime afternoon scattered
showers and thunderstorms.

32/Davis

&&

.AVIATION...
06Z TAF Discussion.

There will be two primary aviation weather concerns in the short
term. A line of intense thunderstorms with strong winds will move
across north central Alabama through 10z. The strongest part of
the convective line was currently over northern Mississippi and
will track across the northern half of Alabama during the
overnight hours. Wind gusts up to 50 knots are possible along the
leading edge of the line. The other area of concern is an area of
low cigs along the Gulf Coast spreading rapidly northward. The
cigs have bases arnd 1500 feet agl and will spread into KMGM and
KTOI by 08z. The convective line to the north may reach the
northern TAF sites before the low cigs can spread this far north.
Conds should improve after 15z as an upper level inversion spreads
back over the area during the day Sunday and limits convective
activity.

58/rose

&&

.FIRE WEATHER...

A few showers and storms will be possible across the north through
Sunday, but most areas will remain warm and dry. The best rain
chances hold off until Sunday night into Monday when the next
upper level system and surface front approach. Critical fire
weather conditions are not expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     86  69  81  65  80 /  40  60  60  40  50
Anniston    87  69  83  66  79 /  30  50  60  40  60
Birmingham  88  71  83  68  80 /  40  60  60  50  60
Tuscaloosa  89  71  84  67  82 /  30  60  70  50  60
Calera      88  71  83  67  80 /  20  60  70  50  60
Auburn      87  71  84  68  81 /  10  30  60  30  40
Montgomery  90  73  87  68  83 /  10  30  60  40  50
Troy        90  71  86  67  84 /  10  20  60  20  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, May 27, 8:22 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
822 PM CDT Sat May 27 2017

ALZ011>015-017>050-290430-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
822 PM CDT Sat May 27 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Through Tonight.

Damaging straight line winds and large hail are possible after
midnight across north central Alabama, as far south as the I-20
corridor. A line of strong to severe thunderstorms will push
southward out of Tennessee later this evening and across north
Alabama during the overnight hours. Areas that will see the highest
chances for severe weather will include areas along and north of a
line from Millport to Pinson to Anniston.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
later tonight across north Central Alabama.

In the hours before

Special weather statement, May 27, 11:42 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1142 PM CDT SAT MAY 27 2017

ALZ017-018-280515-
Etowah AL-Blount AL-
1142 PM CDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT AND NORTHERN
ETOWAH COUNTIES UNTIL 1215 AM CDT...

At 1141 PM CDT, Doppler radar was tracking an outflow boundary well
ahead of thunderstorms along a line extending from near Arab to
Cherokee Rock Village. Movement was south at 30 mph.

Winds up to 40 mph will be possible with this outflow boundary.

Locations impacted include...
Gadsden, Hokes Bluff, Blountsville, Sardis City, Snead, Susan Moore,
Walnut Grove, Reece City, McLarty, Ballplay, Tabor Road, Aurora,
Strawberry, Noccalula Falls, Brooksville, Ridgeville, Howelton,
Crudup, Mountainboro and Keener.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3410 8630 3418 8619 3419 8611 3420 8610
      3420 8584 3411 8584 3412 8579 3410 8580
      3400 8574 3410 8658 3417 8657 3419 8655
      3420 8655 3425 8652 3426 8649 3426 8645
TIME...MOT...LOC 0441Z 356DEG 24KT 3430 8657 3421 8582

32/Davis
Local storm report, May 28, 1:36 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 AM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     HACKLEBURG              34.28N 87.83W
05/28/2017                   MARION             AL   TRAINED SPOTTER

            WIND DAMAGE TO A MOBILE HOME. UNDERPINNING
            BLOWN OUT AND AWAY FROM HOME.

&&

HA
Special weather statement, May 28, 1:41 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Birmingham AL
141 AM CDT SUN MAY 28 2017

ALZ020-280715-
Cherokee AL-
141 AM CDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE COUNTY
UNTIL 215 AM CDT...

At 141 AM CDT, Doppler radar was tracking a strong thunderstorm over
Little River Falls, or near Little River Canyon National Preserve,
moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Little River Canyon National Preserve, Blanche, Little River Falls,
Broomtown, New Moon, Chesterfield and Little River Canyon Np.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3432 8547 3433 8568 3436 8567 3437 8563
      3439 8562 3440 8563 3440 8561 3444 8558
      3446 8558 3447 8557 3449 8557 3449 8556
      3450 8556 3450 8555 3453 8552
TIME...MOT...LOC 0641Z 266DEG 35KT 3440 8559

32/Davis
Local storm report, May 28, 1:55 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 AM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     HAMILTON                34.14N 87.98W
05/28/2017                   MARION             AL   PUBLIC

            NUMEROUS TREES AND POWERLINES DOWN AROUND
            HAMILTON.

&&

HA
Local storm report, May 28, 1:59 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
159 AM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     1 W HACKLEBURG          34.27N 87.85W
05/28/2017                   MARION             AL   TRAINED SPOTTER

            METAL OUTBUILDING BLOW DOWN AND ACROSS CR
            345. SAME AREA AS MOBILE HOME DAMAGE
            PREVIOUSLY REPORTED.

&&

HA
Special weather statement, May 28, 2:13 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
213 AM CDT SUN MAY 28 2017

ALZ022-023-280830-
Pickens AL-Tuscaloosa AL-
213 AM CDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR TUSCALOOSA AND PICKENS COUNTIES
UNTIL 330 AM CDT...

At 212 AM CDT, Doppler radar was tracking gusty winds along an
outflow boundary extending from near Jasper to near Belk to near
Steens. Movement was south at 40 mph.

Wind gusts of 50 to 55 mph will be possible ahead of a line of
showers and thunderstorms. These could bring down large branches and
weak trees.

Locations impacted include...
Tuscaloosa, Northport, Aliceville, Gordo, Reform, Carrollton,
Pickensville, Holt, Lake View, Brookwood, Coaling, Vance, Coker,
Ethelsville, McMullen, Samantha, McFarland Mall, Benevola, Johnston
Lake and Lake Lurleen State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3353 8827 3352 8768 3361 8763 3360 8737
      3359 8732 3352 8732 3351 8726 3346 8734
      3331 8716 3328 8707 3322 8710 3324 8714
      3319 8720 3313 8720 3313 8728 3301 8732
      3302 8783 3315 8784 3304 8804 3299 8834
TIME...MOT...LOC 0712Z 355DEG 35KT 3391 8733 3363 8788 3358 8824

32/Davis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 10:49 PM CDTSpecial Weather StatementBMXCherokee71 min
May 27, 11:42 PM CDTSpecial Weather StatementBMXEtowah33 min
May 28, 12:50 AM CDTSevere Thunderstorm WarningBMXMarion70 min
May 28, 1:09 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar81 min
May 28, 1:21 AM CDTSevere Thunderstorm WarningBMXWalker, Winston69 min
May 28, 1:41 AM CDTSpecial Weather StatementBMXDeKalb34 min
May 28, 2:13 AM CDTSpecial Weather StatementBMXPickens, Tuscaloosa77 min
May 28, 2:22 AM CDTSevere Thunderstorm WarningBMXBlount53 min
May 28, 2:47 AM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair58 min
May 28, 3:09 AM CDTSpecial Weather StatementBMXCherokee51 min
May 28, 3:19 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee56 min
May 28, 3:34 AM CDTSpecial Weather StatementBMXTalladega56 min
May 28, 3:40 AM CDTSevere Thunderstorm WarningBMXCleburne50 min
May 28, 4:08 AM CDTSpecial Weather StatementBMXClay, Randolph67 min
May 28, 12:38 PM CDTSpecial Weather StatementBMXPike52 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.